Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 229, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Nov 5, 2025, 10:05 PM EST for Hunterdon County, Warren County, New Jersey; 8 counties in Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2025, 10:05 PM EST (03:05 UTC)
- Expired
- Nov 5, 2025, 10:45 PM EST
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hunterdon County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WUUS51 KPHI 060305
SVRPHI
NJC019-041-PAC011-017-029-045-077-091-095-101-060345-
/O.NEW.KPHI.SV.W.0229.251106T0305Z-251106T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
1005 PM EST Wed Nov 5 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Hunterdon County in northwestern New Jersey...
Southwestern Warren County in northwestern New Jersey...
Southeastern Berks County in eastern Pennsylvania...
Southeastern Lehigh County in eastern Pennsylvania...
Montgomery County in southeastern Pennsylvania...
Bucks County in southeastern Pennsylvania...
Northeastern Chester County in southeastern Pennsylvania...
Northwestern Philadelphia County in southeastern Pennsylvania...
Southern Northampton County in eastern Pennsylvania...
Delaware County in southeastern Pennsylvania...
* Until 1045 PM EST.
* At 1005 PM EST, severe thunderstorms were located along a line
extending from Steuben to near New Morgan, moving southeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Automated Weather Station.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Philadelphia, Allentown, Reading, Easton, West Chester, Bethlehem,
Norristown, Chester, Pottstown, Phoenixville, Lansdale, West
Norriton, Forks, East Norriton, Yeadon, Emmaus, Westtown,
Northampton, Quakertown, and Perkasie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4080 7536 4054 7475 4051 7477 4051 7480
4043 7475 4041 7481 4038 7481 4038 7486
4035 7486 4034 7494 4030 7487 4024 7484
3985 7533 3980 7541 3983 7552 4010 7594
4014 7588 4025 7604
TIME...MOT...LOC 0305Z 303DEG 48KT 4071 7535 4022 7597
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM2 follow-up statements
806
WWUS51 KPHI 060325
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1025 PM EST Wed Nov 5 2025
NJC041-PAC011-077-095-060334-
/O.CAN.KPHI.SV.W.0229.000000T0000Z-251106T0345Z/
Warren NJ-Berks PA-Lehigh PA-Northampton PA-
1025 PM EST Wed Nov 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN...
SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH AND SOUTHERN NORTHAMPTON
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4010 7594 4025 7569 4045 7553 4042 7549
4056 7530 4061 7520 4059 7518 4067 7506
4054 7475 4051 7480 4043 7475 4042 7480
4038 7481 4038 7487 4035 7486 4034 7494
4030 7487 4024 7484 3980 7541 3984 7553
TIME...MOT...LOC 0324Z 303DEG 48KT 4058 7508 4009 7571
$$
NJC019-PAC017-029-045-091-101-060345-
/O.CON.KPHI.SV.W.0229.000000T0000Z-251106T0345Z/
Hunterdon NJ-Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-
Delaware PA-
1025 PM EST Wed Nov 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR HUNTERDON...MONTGOMERY...BUCKS...NORTHEASTERN CHESTER...
NORTHWESTERN PHILADELPHIA AND DELAWARE COUNTIES...
At 1024 PM EST, a line of gusty showers was located along a line
extending from Milford to near Glenmoore, moving southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Automated Weather Station.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Philadelphia, West Chester, Norristown, Chester, Pottstown,
Phoenixville, Lansdale, West Norriton, East Norriton, Yeadon,
Westtown, Quakertown, Perkasie, Doylestown, Byram, Downingtown,
Conshohocken, Hatboro, Souderton, and Folcroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4010 7594 4025 7569 4045 7553 4042 7549
4056 7530 4061 7520 4059 7518 4067 7506
4054 7475 4051 7480 4043 7475 4042 7480
4038 7481 4038 7487 4035 7486 4034 7494
4030 7487 4024 7484 3980 7541 3984 7553
TIME...MOT...LOC 0324Z 303DEG 48KT 4058 7508 4009 7571
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM239
WWUS51 KPHI 060342
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1042 PM EST Wed Nov 5 2025
NJC019-PAC017-029-045-091-101-060352-
/O.EXP.KPHI.SV.W.0229.000000T0000Z-251106T0345Z/
Hunterdon NJ-Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-
Delaware PA-
1042 PM EST Wed Nov 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR HUNTERDON...MONTGOMERY...
BUCKS...NORTHEASTERN CHESTER...NORTHWESTERN PHILADELPHIA AND DELAWARE
COUNTIES WILL EXPIRE AT 1045 PM EST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4010 7594 4025 7569 4045 7553 4042 7549
4056 7530 4061 7520 4059 7518 4067 7506
4054 7475 4051 7480 4043 7475 4042 7480
4038 7481 4038 7487 4035 7486 4034 7494
4030 7487 4024 7484 3980 7541 3984 7553
TIME...MOT...LOC 0342Z 303DEG 48KT 4047 7485 3998 7548
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 8:26 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 5, 8:26 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
826 PM EST Wed Nov 5 2025
.SYNOPSIS...
A cold front from the north crosses through tonight. Surface
high pressure builds back in for Thursday/Friday. Another cold
front looks to cross through Friday night with an even stronger
cold front expected for late Sunday/Sunday night. Surface high
pressure centered to our southwest builds in for the beginning
of next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 820 PM, the well advertised cold front is beginning to
enter our eastern PA counties. A few showers are occurring
immediately ahead of the front. Strong winds are possible with
any pre-frontal shower. Otherwise, strong northwesterly wind
behind the front will spread across the region this evening into
tonight. The previous discussion below remains on track.
Deepening low pressure over New England slides by to the north
tonight. This will drag an initial potent cold front over the
region late this evening, fostering in a strong cold-air
advection pattern. With cold air aloft moving in, low-level
lapse rates will steepen, allowing for gusty winds aloft to mix
to the surface for a brief period. With a 40-50 kt low-level jet
overhead, gusts upwards of 50 MPH could make it to the surface
over SE PA, NJ, and northern Delaware. Strong gusts won't
continue for the whole night, but for about a 2 to 4 hour period
once the front comes through. As a result, kept the Wind
Advisories in place and converted the High Wind Watch along the
coast to an Advisory as winds should stay below High Wind
Warning criteria. Ended up canceling the Wind Advisory for Kent
and Sussex, DE as wind gusts have trended downward as the
gradient and low-level jet is weaker. Further north (mainly
north of I-78) where the forcing is strongest, a few convective
showers are possible. This could result in stronger gusts
upwards of 60 MPH making it to the surface. SPC carries a
Marginal Risk (1/5) for this area. Overnight lows will be in the
low to mid 40s with mid to upper 30s in the Poconos and higher
elevations of northern NJ.
Things quiet down tomorrow as the surface low pulls away, but
not before dragging a secondary front through by tomorrow
afternoon. This secondary front will bring the cooler airmass as
highs tomorrow stay in the 50s. While the gradient is tight,
winds will not be as strong as tonight with gusts 25-35 MPH
expected through the day.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
Surface high pressure continues to build over the region
Thursday night as it moves eastward with time. This high
pressure system continues to influence the region for Friday as
it shifts further offshore. Meanwhile, a cold front from the
west approaches Friday and looks to cross through during the
late Friday night or Saturday morning time frame.
Dry forecast for the Thursday night and Friday periods with
precipitation expected for Friday night. A mainly dry forecast
is anticipated for Saturday, though some weak precipitation may
still look to taper off for more eastern areas during the
morning time frame. Categorical and likely chance PoPs included
in the forecast for the Friday night period for most areas
across the region.
Thursday night will see ideal conditions for radiational
cooling with high pressure overhead. Light and variable and/or
calm winds with partly cloudy skies (at best) will allow for
lows in low to mid 30s for most interior areas not immediately
near the coast. Frost/freeze headlines are nearly certain for
areas where the growing season remains active (e.g. Delmarva,
Philadelphia, southern NJ).
A warm day with above average temperatures looks to be on tap
for Saturday, with highs in the mid to upper 60s for most
locations.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The synoptic pattern is nearly certain for the long term. A
strong meridional upper-level regime will take hold over the
CONUS Sunday into Tuesday before there is a breakdown midweek to
more zonal flow aloft. A deep longwave upper-level trough over
the Mississippi River Valley Sunday moves eastward with time,
holding influence over the eastern CONUS through Tuesday.
At the surface level, a strong cold front approaches Sunday
with ample warm air advection (WAA) occurring over the region
beforehand. The strong cold front looks to pass through late
Sunday or Sunday night with surface high pressure building in
from the southwest thereafter. Surface high pressure to the
southwest looks to influence the region then into Wednesday.
The story of the long term is the ample WAA to occur Sunday
with ample cold air advection to follow the later frontal
passage. Above average temperatures expected Sunday with below
normal temperatures to follow for periods thereafter.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR. Southwest wind initially around 10 kt shifting
to northwest as a cold front tracks through the region from
around 02Z- 05Z. Brief showers are possible, primarily at KRDG
and KABE through 03Z, which may contain wind gusts near 45 kt.
Otherwise, sustained winds of 20-30 kt are expected with gusts
near 40 kt at times with the frontal passage. Winds slowly
subside by sunrise. High confidence overall.
Thursday...VFR. Northwest wind around 15 kt, with occasional
gusts 20-25 kt. High confidence.
Outlook...
Thursday night through Friday..VFR.
Friday night...Sub-VFR possible with chances of rain.
Saturday...Mainly VFR.
Saturday night through Sunday night...Sub-VFR possible with
chances of rain.
Monday...Mainly VFR anticipated.
&&
.MARINE...
A Gale Warning is in effect for all marine zones through
tonight. Southerly wind gusts of around 35 kt will transition to
35-45 kt out of the northwest once a cold front passes. Seas 6
to 9 feet.
For tomorrow, SCAs will be needed once the Gale expires. Wind
gusts out of the northwest around 25-30 kt and seas 4 to 7 feet.
A Low Water Advisory is in place from 11 PM tonight to 6 AM
tomorrow. Navigation could be difficult in some spots with a
blow- out low tide expected.
Outlook...
Small Craft Advisory conditions expected to dwindle Thursday
night before redeveloping, perhaps even flirting with gales,
later Friday into Friday night. SCA conditions look to continue
into early Saturday before dropping off. SCA conditions again
redeveloping Sunday onwards.
&&
.FIRE WEATHER...
A strong cold front with little to no rain will result in a
very dry airmass moving overhead. Minimum RHs will hover around
25-30% tomorrow with wind gusts of 25-35 MPH. Based on some
feedback from fire weather partners, fuel moistures are high
enough to alleviate some concerns, but may check in to see if
any statements are needed for tomorrow, especially since model
guidance has been way too high with dew points.
&&
.TIDES/COASTAL FLOODING...
With a strong cold front coming through bringing brisk
northwest winds, a Low Water Advisory was issued for tonight as
water levels across the New Jersey and Delaware coast as well as
the upper and lower Delaware Bay could get between -2 and -2.5
MLLW. Wind gusts up to 50 kt are expected on the waters out of
the northwest. Low tide at Atlantic City is around 1 AM tomorrow
morning. The Low Water Advisory goes from 11 PM to 6 AM
overnight.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 7 AM EST Thursday for PAZ054-055-060>062-
070-071-101>106.
NJ...Wind Advisory until 7 AM EST Thursday for NJZ001-007>010-
012>027.
DE...Wind Advisory until 7 AM EST Thursday for DEZ001.
MD...None.
MARINE...Gale Warning until 7 AM EST Thursday for ANZ430-431-450>455.
Low Water Advisory until 6 AM EST Thursday for ANZ430-431-
450>455.
&&
SYNOPSIS...Wunderlin
NEAR TERM...Cooper/Hoeflich
SHORT TERM...Wunderlin
LONG TERM...Wunderlin
AVIATION...Cooper/OHara/Wunderlin
MARINE...Hoeflich/MJL/Wunderlin
FIRE WEATHER...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 5, 5:05 AM EST, 17 hours before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 505 AM EST Wed Nov 5 2025 MDZ012-015-019-020-061015- Kent MD-Queen Annes-Talbot-Caroline- 505 AM EST Wed Nov 5 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:48 AM EST | Frost Advisory | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 28 hr |
| Nov 6, 7:53 AM EST | Small Craft Advisory | PHI | 10 hr | |
| Nov 5, 9:19 PM EST | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 26 min |
| Nov 5, 9:38 PM EST | Severe Thunderstorm Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 18 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.